Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

I took the Summer Off...

Posted Oct 06 2011 6:13am
…and then a bit more after that.  Who knows if anyone is still even reading my blog.  I don’t blame you if you’ve abandoned it, since I sort of did - at least temporarily.  It’s not that I had nothing to say – there’s been plenty to talk about and my problems are far from over –I guess I just wanted to take a break.  I’m a teacher so I was taking the summer off from work and from blogging I guess.

I won’t attempt to try and remember everything that I have missed writing about these past 4 months.  Mainly, I still have pain with sex and I still have no desire for sex. Those are the two big problems that we are still working on.  We can sort of have sex, but it never goes all the way because if it’s not hurting at first, it starts hurting after a few minutes of friction.  We’re trying all different kinds of lube.  So far the best combination is coconut oil mixed with Slippery Stuff.  The coconut oil lasts longer and the Slippery Stuff is thicker so they both serve a purpose. I have some other kinds coming in the mail that are supposed to be good too.  We have tried Good Clean Love once,but I felt a lot of burning.  I don’tknow if it was the lube or something else since we only tried it once, so I’ll keep you posted on that.

We decided to tryout a new doctor to see if we can get some other ideas on how to fix my problems.  Dr. Goldstein definitely helped and I would recommend him, but lately he’s seemed a bit flummoxed on what to do next – he said that usually people are cured by now and I’m not.  Last week we went down to Chapel Hill to the UNC Vulvar Pain Clinic.  I saw the Physician’s Assistant of Dr. Zolnoun, Elisabeth Johnson.  She was really nice, had a good sense of humor, and made me feel as comfortable as one can feel in that situation.

Elisabeth had a very different take on what my problem is: She asked a lot of questions about clenching of teeth, headaches, constipation, anxiety, tiredness, etc. during the exam.  Then she did a very thorough Q-tip exam.  She feels strongly that it is a nerve issue, not a skin or muscle issue at this point.  She said they see a lot of the above symptoms in patients similar to me and they treat this as a nervous system issue.  Essentially that my nervous system is a bit out of whack and not regulated as well as other people's (I understood it as a heightened sense of tension that displays itself both psychologically and physiologically in a variety of ways).  She said it helps explain why I can feel pain in different ways and places from day today and she even said my exam was "inconsistent.”  So basically they're trying to put that in order first.  They put me on low doses of Propronolol (a blood pressure medicine) and Cymbalta (a depressions medicine), however neither of them are meant to treat blood pressure or depression issues - they are meant to treat the nervous system somehow.  They have apparently had success using drugs to help regulate the overall nervous system and then isolating any issues down there (even stating that sometimes they think the issue is one place and once the nervous system is under control they find the true problem is different than they initially thought).  So we go back to UNC in 8 weeks hopefully with a more regulated nervous system (which could also help with some of the other seemingly unrelated issues I have, like constipation, clenching my teeth, constant fatigue, etc.). She mentioned the possibility of a nerve block at some point, but said she wouldn't know until the systemic issue was corrected.  She was hesitant to call this Pudendal Neuralgia because she doesn’t feel comfortable diagnosing me yet and because she has read all the horror stories online and she doesn’t want me looking it up and getting freaked out.  So I won’t.  I’ve read many blogs of women who have Pudendal Neuralgia and it sounds terrible. But I’ll just wait and see what happens.

So far the only thing the drugs are doing is giving me stomach problems.  The doctor said that the blood pressure one can cause nausea at first, but I’ve had little nausea, a little constipation, and a LOT of gas.  I hope it goes away soon.  I can’t be farting these deadly-smelling farts while I’m teaching a room full of 7th graders!  But I’ve been on the drugs less than a week so we’ll see what happens.

This is long, so I’ll stop.  If you’re still reading my blog, thanks!  I’ll try to do a better job of keeping you updated.
Post a comment
Write a comment:

Related Searches